Missouri, 2016Flash Flooding and Flooding in Missouri, July 2 to 6, 2016
July 2 to 6, 2016 · NWS SGF · 32 events in 15 counties and zones
Several rounds of thunderstorms over the holiday weekend produced severe weather across the Missouri Ozarks. There were reports of wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $142,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of thunderstorms over the holiday weekend produced severe weather across the Missouri Ozarks. There were reports of wind damage and large hail. Heavy rainfall led to flash flooding as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 2, 10:49 AM CST, 36 minutes earlier.
Area forecast discussion, Jul 2, 10:49 AM CST, 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Springfield MO
1149 AM CDT SAT JUL 2 2016
...Mesoscale Convective Discussion...
.MESOSCALE DISCUSSION...
Issued at 1114 AM CDT Sat Jul 2 2016
There appears to be a window of opportunity for strong to severe
thunderstorm development later this afternoon and this evening
across portions of eastern Kansas and west-central Missouri. A
warm front is slowly lifting north towards this region and will
continue to do so through mid afternoon. However, convective
outflow from morning convection along with abundant cloudiness
will tend to somewhat limit the northward return. It is quite
possible that the convective outflow, differential heating, and
that warm front effectively merge and may provide a focus for
convective development. While areas of eastern Kansas and western
Missouri are currently under a short wave ridging regime, height
falls will begin to overspread this region from very late this
afternoon into this evening. This may be the best window of
opportunity for robust convective development.
RAP forecast soundings along with hi-resolution short term model
data indicate MLCAPE values likely rising into the 1200-1800 J/kg
range by late this afternoon with little inhibition. Effective
deep layer shear values of 35-40 knots will support supercell
thunderstorm potential. Low level shear will also begin to
increase starting early this evening as a low level jet stream
strengthens. This will result in veering hodographs in the
vicinity of that warm front...and the potential for low level
updraft rotation. This would especially be true along any west to
east oriented boundaries given that supercells would tend to track
due east. We will therefore introduce a limited tornado risk into
our hazardous weather outlook product over portions of extreme
southeastern Kansas and west-central Missouri.
A special upper air balloon release will be conducted around 3-4pm to
assess the atmosphere.
&&
.SHORT TERM...(Today and tonight)
Issued at 330 AM CDT Sat Jul 2 2016
A complex of storms developed across western Kansas overnight and
is currently pushing east across central Kansas early this
morning. Farther to the east across southeastern Kansas and
southwestern Missouri a warm front which was lifting to the
north. Convection is beginning to develop on this boundary early
this morning and coverage in storms will increase through the
early morning hours as the boundary lifts north across the area.
The complex of storms will continue to spread east this morning
and will catch and merge with the convection along the boundary.
This activity will then spread east ending from west to east by
early this afternoon if not closer to midday.
Heavy rainfall will accompany any storm this morning, though the
storms that develop along the boundary will likely move fairly
quickly limiting the heavy rainfall from setting up over one
location too long. However, where the complex of storms track, a
brief period of training storms will be possible. This will
generally occur north of a Fort Scott Kansas to Bolivar to Rolla
Missouri line where a better risk for flash flooding will occur
this morning. The going Flash Flood Watch handles this well.
A large temperature gradient will set up across the area today,
as locations across central Missouri struggle to warm into the
lower 70s, while locations across southeastern Kansas and far
southwestern Missouri warm into the lower 90s.
There is then the possibility that additional storms, not
widespread but more scattered in nature, will develop this
afternoon. As the warm and more moist air mass spreads into the
area this afternoon behind the front, instability will increase
with the heating of the day and a strong cap is not expected to
develop over the area. However, shortwave ridge will build in from
the west and subsidence will occur over the area. Therefore, not
much in the way of large scale lift is expected as the front lifts
north of the area where the better coverage of storms will occur
across northern MO this afternoon into tonight.
With morning convection moving through the area, will have to
watch for any residual outflow boundaries that may remain over the
area as they may provide as source of lift for storms developing
later this afternoon into early this evening. Deep layer shear
will increase across the area, mainly west of Hwy 65. If storms
can develop, the deep layer shear would support organized updrafts
and the risk for severe storms with large hail and damaging winds.
Again this would be more scattered in nature and is conditional on
a trigger to get storms going.
The front will setup across northern Missouri this evening into
tonight where heavy rainfall will occur north of the area.
Additional storms are expected to develop across central Kansas
this evening. These storms will likely from into complex of
storms, likely in the from of line segments and spread east into
the area late this evening into the overnight hours. High
precipitable water values will lead to heavy rain and the risk
for flooding overnight. There will also be the risk for damaging
straight line winds with any the line segments.
.LONG TERM...(Sunday through Friday)
Issued at 330 AM CDT Sat Jul 2 2016
An upper level shortwave trough will spread through the area
Sunday into Sunday night and will push the front back to the
southeast through the region. The complex of storms that will
develop tonight will track through the area Sunday morning, then
additional storms are expected on the front Sunday afternoon into
Monday morning. If enough instability can develop behind the
morning convection there will be a severe risk for storms Sunday
afternoon and evening across the entire area, but at this time the
better potential looks to be across the eastern Ozarks where better
instability is expected to develop.
Most locations should see the rain end during the afternoon hours
from north to south, except south central MO where convection may
linger into the early evening hours.
Cooler conditions will occur on Monday as highs warm into the low
to mid 80s. An upper level ridge and a much warmer air mass will
then spread back into the region by the middle of the week. Highs
in the lower to middle 90s and heat index values in 100 to 107
range are expected each afternoon from Wednesday through Friday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 600 AM CDT Sat Jul 2 2016
For the KSGF, KJLN, and KBBG TAFS: An area of convection is
currently moving through the area early this morning and will
spread east of the TAF sites before the TAF period begins.
Additional showers and thunderstorms are currently pushing across
south central Kansas early this morning. This activity will spread
to the northeast and may clip the KJLN TAF site this morning, but
overall the better chances for this activity will be north of the
TAF sites this morning.
This afternoon into early this evening there is the chance for
isolated thunderstorms developing across the area, but again the
better chances for convection should remain north of the TAF
sites. Confidence in any storms developing and then affecting a
TAF site is too low to include in the TAFS at this time.
A complex of storms is then expected to develop across Kansas
this evening into tonight and will then spread east. This activity
may make it into the KJLN area towards the end of the TAF period.
Low level wind shear concerns may develop at the TAF sites
tonight.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through Monday morning for MOZ055>058-066>071-
078>081.
KS...Flash Flood Watch through Monday morning for KSZ073.
&&
MESOSCALE...Schaumann
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...WiseHazardous weather outlook, Jul 2, 11:23 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 PM CDT SAT JUL 2 2016
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1223 PM CDT SAT JUL 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED TORNADO RISK.
LIMITED TO ELEVATED HAIL RISK.
LIMITED TO ELEVATED THUNDERSTORM WIND DAMAGE RISK.
LIMITED TO ELEVATED FLOODING RISK.
ELEVATED TO SIGNIFICANT LIGHTNING RISK.
LIMITED EXCESSIVE HEAT RISK.
DISCUSSION...
HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL OCCUR ACROSS
EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI THIS
AFTERNOON.
MEANWHILE...A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS
WILL SLOWLY MOVE EAST OUT OF CENTRAL MISSOURI BY MID TO LATE
AFTERNOON. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS
WILL ALSO BE POSSIBLE ACROSS SOUTHERN MISSOURI THIS
AFTERNOON. THE MAIN POTENTIAL HAZARDS WITH THIS ACTIVITY WILL
BE CLOUD TO GROUND TO LIGHTNING AND LOCALLY HEAVY RAINFALL.
MINOR FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL
MISSOURI THIS AFTERNOON.
ADDITIONAL THUNDERSTORM DEVELOPMENT WILL THEN BE POSSIBLE
FROM LATER THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS
OF EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI AS
A WARM FRONT LIFTS NORTH INTO THIS AREA. IF STORMS MANAGE TO
DEVELOP...ENOUGH INSTABILITY AND WIND SHEAR WILL EXIST FOR
SUPERCELL THUNDERSTORMS. HAIL TO THE SIZE OF HALF DOLLARS...
DAMAGING WIND GUSTS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL WOULD BE THE PRIMARY POTENTIAL HAZARDS WITH THESE
STORMS. THERE WOULD ALSO BE A LIMITED THREAT FOR AN ISOLATED
TORNADO LATE THIS AFTERNOON AND THIS EVENING...MAINLY ALONG
AND NORTHWEST OF A COLUMBUS KANSAS TO NEVADA MISSOURI LINE.
ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP AND
PUSH SOUTHEAST INTO CENTRAL AND WEST CENTRAL MISSOURI...AS
WELL AS EXTREME SOUTHEASTERN KANSAS LATE TONIGHT. CLOUD TO
GROUND LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN
POTENTIAL HAZARDS WITH THIS ACTIVITY. THIS MAY INCLUDE THE
POTENTIAL FOR FLASH FLOODING...ESPECIALLY ACROSS CENTRAL
MISSOURI. A FEW STORMS LATE TONIGHT MAY ALSO CONTAIN SMALL
HAIL AND LOCALLY GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
LOW PRESSURE WILL THEN SLOWLY TRACK ACROSS THE REGION LATE
TONIGHT THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE AT TIMES...WITH THE GREATEST POTENTIAL FOR SEVERE
STORMS OCCURRING ON SUNDAY AND SUNDAY EVENING IF ENOUGH
INSTABILITY CAN DEVELOP.
HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL RESULT IN A
LIMITED TO ELEVATED RISK FOR FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR LOCATIONS NORTH OF A FORT SCOTT KANSAS TO
BOLIVAR TO ROLLA MISSOURI FROM THROUGH MONDAY MORNING. AT THIS
TIME...TOTAL RAINFALL AMOUNTS THROUGH MONDAY ARE EXPECTED TO
RANGE FROM ONE TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS TO
AROUND FIVE INCHES POSSIBLE ACROSS CENTRAL MISSOURI.
HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 105 DEGREES ARE
THEN EXPECTED TO OCCUR BY THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT MAINLY
ALONG AND NORTHWEST OF A COLUMBUS KANSAS TO NEVADA MISSOURI
LINE.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)
THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
SCHAUMANN
Event by event
12 flood, 12 thunderstorm wind, 4 heavy rain, 3 flash flood, 1 hail. Local standard time, as filed.
Flood, Maries
- When
- July 2, 11:25 AM CST to 1:25 PM CST
- Where
- Maries County, 1.95 mi WSW of Shantytown to 1.91 mi WSW of Shantytown
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.022, -92.084
Water flooded over County Road 624 at the low water crossing along the Maries River.
Flash Flood, McDonald
- When
- July 3, 6:48 AM CST to 8:48 AM CST
- Where
- McDonald County, 0.55 mi E of Pineville to 0.56 mi E of Pineville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.600, -94.370
Flash flooding along Big Sugar Creek caused two low water crossings to become impassable.
Flash Flood, McDonald
- When
- July 3, 6:50 AM CST to 8:50 AM CST
- Where
- McDonald County, 1.27 mi NNW of Lanagan to 1.24 mi NNW of Lanagan
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.617, -94.460
Happy Hollow Road near Lanagan was impassable due to flooding.
Flood, McDonald
- When
- July 3, 12:00 PM CST to 2:00 PM CST
- Where
- McDonald County, 0.35 mi S of Mc Natt to 0.37 mi ESE of Mc Natt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.725, -94.320
State Highway CC was closed due to flooding along Indian Creek.
Flood, Dallas
- When
- July 3, 10:45 PM CST to July 4, 12:45 AM CST
- Where
- Dallas County, 2.13 mi NNW of Louisburg to 2.17 mi NNW of Louisburg
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.778, -93.168
A small truck was washed off a low water bridge on Huckaby Road along Ingalls Creek. The occupant was not injured and abandoned the vehicle without assistance.
Flood, Dallas
- When
- July 3, 11:12 PM CST to July 4, 2:12 AM CST
- Where
- Dallas County, 2.06 mi NNW of Louisburg to 2.02 mi NNW of Louisburg
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.776, -93.168
A car was washed off a low water crossing on Huckaby Road along Ingalls Creek.
Flood, Polk
- When
- July 4, 1:00 AM CST to 3:00 AM CST
- Where
- Polk County, 2.45 mi ENE of Goodson to 2.6 mi NE of Goodson
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.719, -93.232
State Highway P was closed due to flooding along Lindley Creek.
Flood, Greene
- When
- July 4, 2:20 AM CST to 5:20 AM CST
- Where
- Greene County, 0.69 mi N of Cody to 0.82 mi N of Cody
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.130, -93.120
State Highway 125 was closed between Farm Road 160 and Highway 60 due to flooding.
Flood, Webster
- When
- July 4, 3:30 AM CST to 5:30 AM CST
- Where
- Webster County, 0.42 mi SSW of Olga to 0.26 mi SW of Olga
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.094, -92.923
State Highway Z at the Finley Creek was closed due to flood water.
Flash Flood, Shannon
- When
- July 4, 4:00 AM CST to 6:00 AM CST
- Where
- Shannon County, 0.34 mi NNE of Powder Mill Ferry to 0.39 mi E of Powder Mill Ferry
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Park/Forest Service
- Coordinates
- 37.185, -91.178
Rapid water rises and flooding along the Current River near Powder Mill Spring forced about 50 campers to move quickly to higher ground. One truck and several camping trailers were washed down stream. There were no injuries reported.
Heavy Rain, McDonald
- When
- July 4, 5:37 AM CST
- Where
- McDonald County, Lanagan
- Reported by
- Other Federal Agency
- Coordinates
- 36.600, -94.450
A storm total rainfall of 4.79 inches was measured at the Indian Creek guage near Lanagan.
Heavy Rain, McDonald
- When
- July 4, 5:40 AM CST
- Where
- McDonald County, Powell
- Reported by
- Other Federal Agency
- Coordinates
- 36.620, -94.180
A storm total rainfall of 4.06 inches was measured at the Big Sugar Creek gauge near Powell.
Heavy Rain, Cedar
- When
- July 4, 6:00 AM CST
- Where
- Cedar County, 2.74 mi E of Masters
- Reported by
- Public
- Coordinates
- 37.600, -93.620
A 48 hour storm total rainfall of 4.38 inches was reported.
Heavy Rain, Wright
- When
- July 4, 7:00 AM CST
- Where
- Wright County, 4.87 mi S of Hartville
- Reported by
- CoCoRaHS
- Coordinates
- 37.180, -92.530
A 24 hour rainfall total of 4.27 inches was reported.
Flood, Wright
- When
- July 4, 8:39 AM CST to 10:39 AM CST
- Where
- Wright County, 4.92 mi NE of Mansfield to 4.75 mi S of Hartville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.177, -92.527
Route AB was closed due to flooding along Wolf Creek between Dennis Road and Hunt Road.
Flood, Texas
- When
- July 4, 10:17 AM CST to 12:17 PM CST
- Where
- Texas County, 3.89 mi WNW of Prescott to 3.85 mi WNW of Prescott
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.460, -91.990
Highway BB near Decker Road was closed due to flooding along the Big Piney River.
Flood, Wright
- When
- July 4, 10:50 AM CST to 12:50 PM CST
- Where
- Wright County, 1.92 mi WNW of Rayborn to 1.84 mi WNW of Rayborn
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.313, -92.401
State Highway E at the Gasconade River was closed due to flooding.
Flood, Dallas
- When
- July 4, 11:00 AM CST to 1:00 PM CST
- Where
- Dallas County, 2.21 mi SE of Colt to 2.35 mi SE of Colt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.858, -92.900
There was a high water rescue in the Lead Mine Conversation Area along the Niangua River.
Flood, Webster
- When
- July 4, 11:09 AM CST to 1:09 PM CST
- Where
- Webster County, 2.97 mi E of Zenar to 2.09 mi NW of Olga
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.124, -92.966
Secondary roads were flooded along the tributaries of the Finley River, Little Finley River, and Panther Creek.
Thunderstorm Wind, Jasper
- When
- July 6, 4:30 AM CST
- Where
- Jasper County, 1.38 mi N of Carl Jct
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.200, -94.570
A large tree was blown down at Highway YY and County Road 284.
Hail, Ozark
- When
- July 6, 7:53 AM CST
- Where
- Ozark County, 0.55 mi W of Lutie
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.580, -92.680
Thunderstorm Wind, Webster
- When
- July 6, 8:10 AM CST
- Where
- Webster County, 0.69 mi N of Sarvis Pt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.090, -92.880
Several trees were blown down near Highway Z.
Thunderstorm Wind, Douglas
- When
- July 6, 8:20 AM CST
- Where
- Douglas County, 1.49 mi NNE of Mt Zion
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.040, -92.660
A tree was blown down blocking a driveway near Highway B and County Road 514. Several other trees were blown down along Highway B north of Ava.
Thunderstorm Wind, Wright
- When
- July 6, 8:30 AM CST
- Where
- Wright County, 0.69 mi S of Mansfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.110, -92.580
A tree was uprooted and multiple tree limbs were blown down.
Thunderstorm Wind, Wright
- When
- July 6, 8:35 AM CST
- Where
- Wright County, 1.38 mi S of Macomb
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.080, -92.500
Large limbs up to four inch in diameter were blown down on to a house south of Macomb. Power lines were also blown down at the residence.
Thunderstorm Wind, Douglas
- When
- July 6, 8:42 AM CST
- Where
- Douglas County, 1.49 mi NNE of Mt Zion
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.040, -92.660
A tree was blown down blocking a driveway near Highway B.
Thunderstorm Wind, Webster
- When
- July 6, 8:50 AM CST
- Where
- Webster County, 0.69 mi N of Sarvis Pt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.090, -92.880
Several trees were blown down near Highway Z.
Thunderstorm Wind, Douglas
- When
- July 6, 8:55 AM CST
- Where
- Douglas County, 1.3 mi ENE of Vanzant
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 36.980, -92.300
Several trees were blown down near Highway 95. A tree was blown on to a car near Highway V.
Thunderstorm Wind, Howell
- When
- July 6, 9:10 AM CST
- Where
- Howell County, 0.69 mi S of Willow Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.990, -91.970
There were several reports of power lines and trees blown down in Willow Springs.
Thunderstorm Wind, Texas
- When
- July 6, 9:27 AM CST
- Where
- Texas County, 1.1 mi E of Summersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 37.180, -91.660
A business had damage to the roof in Summersville.
Thunderstorm Wind, Howell
- When
- July 6, 9:55 AM CST
- Where
- Howell County, 0.55 mi E of Brandsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 36.650, -91.690
Numerous two to three inch tree limbs were blown down in Brandsville.
Thunderstorm Wind, Oregon
- When
- July 6, 10:05 AM CST
- Where
- Oregon County, Koshkonong
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.600, -91.650
A large tree was blown down over Highway F in Koshkonong.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kansas, July 2 to 3, 2016$494,000 · EF0 · 41 events
- Damaging Winds in Texas, July 2, 20161 injured · $15,000 · 62 kt wind · 4 events
- Damaging Winds in Virginia, July 2, 2016$19,000 · 60 kt wind · 4 events
- Lightning Strike in Colorado, July 2, 20161 injured · 1 event
- High Surf in Hawaii, July 2 to 5, 20168 events
- Flooding and Hail in Kansas, July 2, 20161.75 in hail · 7 events
- Flash Flood and Hail in Montana, July 2, 20161.5 in hail · 6 events
- Debris Flows and Heavy Rain in Colorado, July 2 to 3, 20165 events
- Hail and Damaging Winds in Arkansas, July 2 to 6, 20161 in hail · 4 events
- Damaging Winds in Oklahoma, July 2, 201656 kt wind · 3 events
- Hail in Maine, July 2, 20161 in hail · 2 events
- Wildfire in Hawaii, July 2 to 7, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636541, 636538, 636539, 636543, 636542, 636264, 636544, 636266, 636545, 636540, 636269, 636270, 636265, 636551, 636546, 636547, 636548, 636549, 636550, 636271, 636272, 636558, 636267, 636554, 636557, 636552, 636553, 636268, 636273, 636559, 636556, 636555.